question-icon

What are the side effects of Keppra?

default
Posted on Tue, 12 Jun 2018
Question: What are the side effects of keppra?
doctor
Answered by Dr. Michelle Gibson James (55 minutes later)
Brief Answer:
Rashes can rarely occur with this medication

Detailed Answer:
HI, thanks for using healthcare magic

Side effects may or may not occur.

Side effects that can possibly occur in 10% or more of persons using the medication are-lack of energy, headache, drowsiness and fatigue, decreased appetite, weakness, cough, nasopharyngitis- inflammation of the nasal passages

Eczema can occur in some persons- less than 1%.
Some persons may also experience a severe skin allergy rash which may be associated with fever, feeling unwell, enlarged lymph nodes.

It is possible, if there were no problems with rash before using the medication, that the rash is related to the medication.

It would be best to speak to your doctor to let them know about the rash.

It may be unrelated. Skin conditions need to be visually assessed to look at the nature of the rash.

I hope this helps, feel free to ask any other questions


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Keppra?

Brief Answer: Rashes can rarely occur with this medication Detailed Answer: HI, thanks for using healthcare magic Side effects may or may not occur. Side effects that can possibly occur in 10% or more of persons using the medication are-lack of energy, headache, drowsiness and fatigue, decreased appetite, weakness, cough, nasopharyngitis- inflammation of the nasal passages Eczema can occur in some persons- less than 1%. Some persons may also experience a severe skin allergy rash which may be associated with fever, feeling unwell, enlarged lymph nodes. It is possible, if there were no problems with rash before using the medication, that the rash is related to the medication. It would be best to speak to your doctor to let them know about the rash. It may be unrelated. Skin conditions need to be visually assessed to look at the nature of the rash. I hope this helps, feel free to ask any other questions